Cardiff University | Prifysgol Caerdydd ORCA
Online Research @ Cardiff 
WelshClear Cookie - decide language by browser settings

Skin: cutaneous toxicities

Nathan, Martina and Tomlinson, Deborah 2010. Skin: cutaneous toxicities. In: Tomlinson, Deborah and Kline, Nancy E. eds. Pediatric Oncology Nursing, Pediatric Oncology, Springer-Verlag Berlin Heidelberg, pp. 477-488. (10.1007/978-3-540-87984-8_25)

Full text not available from this repository.

Abstract

Alopecia is one of the major and frequent toxicities of cytotoxic chemotherapy (Wang et al. 2006). It can vary in degree from sporadic thinning to complete baldness (Batchelor 2001). The degree of this depends on factors such as the type of agents, combination of drugs administered, and their doses (Dougherty 2006). Radiation therapy can also cause alopecia, depending on the area of treatment and the dosage administered to that area. Batchelor (2001) notes that the description of hair loss is frequently under-reported in the literature. Although alopecia is generally reversible, it has been identified as one of the most feared side effects of treatment (Viale 2006). Children on cancer treatment have frequently reported hair loss as a physical problem that created a less satisfying life as a result (Enskär and von Essen 2008; Williams et al. 2006). However, little attention has been given to the management of this side effect.

Item Type: Book Section
Status: Published
Schools: Healthcare Sciences
Publisher: Springer-Verlag Berlin Heidelberg
ISBN: 9783540879831
Last Modified: 02 Feb 2021 15:45
URI: http://orca.cf.ac.uk/id/eprint/138117

Actions (repository staff only)

Edit Item Edit Item